Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and Sulfameth
Jul 30, 2009

Hi Doc: I have been on med 12 months (Atripla and Sulfameth[&TMP]). VL has been undetectable (was 60000 to 100000 since 06'), CD4 does not change much though, staying around 500 (was 290-390). mid 40. Can you explain the effect of Sulfameth? Should I drop it? My doc said I may drop it 6 months ago, but now he said I might as well keep it. Only side effect is drowsiness when taking both (I only take Sulfameth 3 times a week, one tablet each time). Thank you for answering.

Response from Dr. McGowan

Sounds like you have had an excellent response to therapy. At this point there is no need to keep the trimethoprim/sulfamethoxazole (aka Bactrim). Sometimes it can cause some effects on your bone marrow (lowering of the white blood count) or cause rashes (especially if you go out in the sun).

Find out from your doctor if there are any other reasons he/she may want to keep it..such as recurrent urine infections or staph infections of the skin.

Best,

Joe



Previous
Srating therapy for the 1st time
Next
H1N1 Vaccination or not

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement